AV Node Ablation

Well folks I'm back!

So after nearly 5 years of AF, AFlutter, Bradycardia and Tachycardia as well as a Pacemaker insertion, 2 RF Ablations and 1 Cardioversion, as well as a stroke and a TIA including 4 stents.

I am pleased to say it is ten days since the AV node ablation. I can say that is the best thing that's happened on this journey. πŸ˜€

A forty five minute procedure in the afternoon and out the door at 11am next morning.

Positives at this stage are:

I can breathe properly.

Heart rate controlled by the pacemaker which atm is set on 80bpm. In 3 weeks will be reset to 60bpm.

I feel I have more energy.

Yesterday I walked up 21 steps and did not feel breathless. First time in almost 5 years.

Am now off anti-arythmic meds! πŸ˜€

I feel like doing things that I didn't feel like doing before.

Not so positive:

Not much really.

Sure, I'm pacemaker dependent but wow! Who cares......I'm feeling great.

In the cath lab they didn't give me quite enough anaesthetic so I felt the burn when they cauterised the node......so they gave me more Fentanyl and suddenly the pain went away! πŸ˜€

The only meds I'm on are a blood thinner, aspirin, and two cholesterol tabs.

EP says I can go back to the gym next week taking it easy. πŸ‹β€β™€πŸš΅

If this story helps anyone else to hang in there then that will be good!

Barry

23 Replies

oldest β€’ newest
  • Barry, well done. Excellent result. May the force continue to be with you.

    John

  • Ha ha! Thanks John.....,..😊

  • Well done! feels great doesn't it?

    Wendi

  • It sure does Wendi 😊

  • So pleased you are feeling so good, so positive, keep well. Best wishes CD

  • Thankyou 😊

  • Fantastic. Keep going xx

  • life-changing isn't it. congrats!!

  • Sure is life changing in a positive way! 😊

  • That all sounds really great Barry. Good to hear a positive story. I'm sure it will help others who are hesitant about going down the pace/ablate route.

    Sandra

  • Yes I hope it helps others too! It's such a great forum here that we can help and support each other! 😊

  • Thanks for the post Barry as I feel this may be necessary for me somewhere down the line as on Amioderone at the moment but already had one breakthrough AF episode. Have been very nervous that AV ablation may be suggested for me and this gives me a little confidence. Glad you are feeling so much better and hope the future is bright for you.

    Brenda🐝

  • Thanks Brenda!

    I'm glad my brief story has given you some confidence 😊

  • Wow! What a positive outcome, I hope things continue on the up for you.

    There's hope for us all. Hopefully you've finally got there Barry.

  • Thanks Millie-becca 😊

  • Good result Barry.Well done

  • Thanks Bob! I'm glad the worst of the journey is over. 😊

  • Thanks for your post. I was due to have an ablate and pace in August but my cardiologist decided to put me on deronadrone instead. Had an ablation in July and had few episodes of af and blackout afterwards. I know if my af does come back after I'm took off the deronadrone I'll have to def have the ablate and pace but due to a failed pmaker/icd insertion getting infected and being removed it will have to go in on the right. I'm glad to hear a positive story as my ep was saying you sure you want it done at your age (I'm 47). It was his decision to try the meds first. hopefully if I need to have it done in the future my outcome will be as positive as yours

  • Thanks Julesp for your reply.

    I guess the pace and ablate is the end of the line. This as I see it is given when all meds have failed. I think that this procedure is blown out of proportion....meaning that it is the end of the line and you'll be pacemaker dependent. The pacemakers today are very advanced with a new model already being brought into circulation. I became sick of changing meds as each of them failed, as well,the side effects are not good.

    The doctors say the AV node ablation is irreversible.......well of course it is and so are the RF Ablations and Cardioversions.

    I wish you well in your journey 😊

    Barry

  • My problem has been getting the meds right. I've been on various tablets and doses over this two year. At one point was on digoxin and bisoprolol and my heart rate just wouldn't drop. My ablation was done under emergency banner. I know my af journey still continuing while I'm on the deronadrone but once that's taken off me who knows. I'm prepared for whatever happens. I just smile and get on with it you got to.

  • Great good for you. Enjoy.

  • What was causing you not to breathe properly. I am new to this site and had an ablation on September 16th of this year and feel like I am out of breath all the time. The doctor who did the ablation said it will probably go away in time. I see my cardiologist this Tuesday and will be telling him about this problem. Can you tell me anything that I could ask him about that could resolve this problem? I would greatly appreciate it. Thank you

  • Hi Pziglar01

    There were a number of things that I believe were causing shortness of breath for me. Almost 5 years ago I had 2 stents put in. At that time the docs said there were two other arteries that were blocked however not enough to warrant stents. Back in June this year those two blocked arteries were stented as I was becoming short of breath etc. When they give you stents they give you a medication to keep your blood slippery and in my case the meds were called Brilinta and Plavix. The Plavix was given to me 5 years ago and caused severe chest pain and shortness of breath. The next lot of stents in June this year they gave me Brilinta instead of Plavix. Brilinta I swear tried to kill me......extreme shortness of breath and a huge purple rash on both arms. Consequently Brilinta was discontinued. I can say that after having the stents and the AV Node ablation my breathing all round is about 98% better than before.

    The cardiologist picked up that I needed stents after being hospitaised with Atrial Flutter on an ECG.

    Read up on the side effects of your meds and if shortness of breath is mentioned talk to your EP about it.

    My experience is that the doctors seem to concentrate on changing meds before they think about allergic reactions.

    Kind regards

    Barry

    Keep me posted 😊

You may also like...